Alert archive / California / Wind Advisories in 2007

Wind Advisory 92, NWS Los Angeles, CA

March 29, 2007

NWS Los Angeles, CA issued this wind advisory at Mar 29, 2007, 2:39 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 2:39 AM PDT (09:39 UTC)
Expired
Mar 29, 2007, 10:52 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 290939
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
239 AM PDT THU MAR 29 2007

...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AND
FOOTHILL AREAS...

.MODERATE OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG WINDS OVER
THE CANYONS AND PASSES IN THE AREA THIS MORNING. PRESSURE AND
THERMAL GRADIENTS WILL ALLOW WINDS TO DIMINISH LATER THIS MORNING
OR THIS AFTERNOON. OFFSHORE WILL WEAKEN THIS AFTERNOON...WITH
ONSHORE RETURNING FOR THE WEEKEND.

CAZ039-052-291500-
/O.CAN.KLOX.HW.W.0007.000000T0000Z-070329T1100Z/
/O.NEW.KLOX.WI.Y.0092.070329T0939Z-070329T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
239 AM PDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE SOUTH
COAST OF SANTA BARBARA. THIS ADVISORY IS IN EFFECT UNTIL 8 AM PDT
THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELED.

OFFSHORE NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE TO OCCUR OVER PORTIONS OF THE AREA THIS MORNING. WINDS
ARE EXPECTED TO DIMINISH AFTER SUNRISE THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-291500-
/O.NEW.KLOX.WI.Y.0092.070329T1100Z-070329T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
239 AM PDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY IS IN EFFECT UNTIL
2 PM PDT THIS AFTERNOON.

OFFSHORE NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS.
THE STRONGEST WINDS WILL LIKE BE ON THE COASTAL SLOPES AND
NEAR...THROUGH...AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
3 follow-up statements
000 
WWUS76 KLOX 291231
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
531 AM PDT THU MAR 29 2007

...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AREAS...

.A STRENGTHENING PRESSURE AND THERMAL GRADIENT WILL CREATE MODERATE
OFFSHORE FLOW THROUGH EARLY THIS AFTERNOON. OFFSHORE FLOW WILL
WEAKEN THIS AFTERNOON...WITH ONSHORE FLOW RETURNING FOR THE
WEEKEND.

CAZ039-052-291345-
/O.CAN.KLOX.WI.Y.0092.000000T0000Z-070329T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
531 AM PDT THU MAR 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. WINDS HAVE BECOME ISOLATED OVER THE AREA. LOCAL
ADVISORY LEVEL CANYONS WINDS MAY STILL OCCUR THIS MORNING IN THE
MONTECITO AREA AND ALONG THE COASTAL SLOPES...BUT WINDS ARE
EXPECTED TO CONTINUE TO WEAKEN.

$$

CAZ046-053-054-291845-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
531 AM PDT THU MAR 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAIN
INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON.

OFFSHORE NORTHEAST CANYON WINDS ARE STILL DEVELOPING THIS MORNING
OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SO
FAR EARLY THIS MORNING...WINDS GUSTS TO 31 MPH HAVE OCCURRED OVER
AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THESE WINDS
WILL STRENGTHEN AS THE SUNRISE OVER THE AREA AND WINDS BEGIN TO
MIX DOWN. 

NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER
THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST
WINDS WILL LIKE BE ON THE COASTAL SLOPES AND NEAR...THROUGH...AND
BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
000 
WWUS76 KLOX 291234 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
532 AM PDT THU MAR 29 2007

...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AREAS...

.A STRENGTHENING PRESSURE AND THERMAL GRADIENT WILL CREATE MODERATE
OFFSHORE FLOW THROUGH EARLY THIS AFTERNOON. OFFSHORE FLOW WILL
WEAKEN THIS AFTERNOON...WITH ONSHORE FLOW RETURNING FOR THE
WEEKEND.

CAZ039-052-291345-
/O.COR.KLOX.WI.Y.0092.000000T0000Z-070329T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
532 AM PDT THU MAR 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. WINDS
HAVE BECOME LOCALIZED OVER THE AREA. LOCAL ADVISORY LEVEL CANYONS
WINDS MAY STILL OCCUR THIS MORNING IN THE MONTECITO AREA AND ALONG
THE COASTAL SLOPES...BUT WINDS ARE EXPECTED TO CONTINUE TO WEAKEN.

$$

CAZ046-053-054-291900-
/O.COR.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
532 AM PDT THU MAR 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAIN
INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON.

OFFSHORE NORTHEAST CANYON WINDS ARE STILL DEVELOPING THIS MORNING
OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SO
FAR EARLY THIS MORNING...WINDS GUSTS TO 31 MPH HAVE OCCURRED OVER
AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THESE WINDS
WILL STRENGTHEN AS THE SUN RISES OVER THE AREA AND WINDS BEGIN TO
MIX DOWN. 

NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS. THE
STRONGEST WINDS WILL LIKELY BE ON THE COASTAL SLOPES AND
NEAR...THROUGH...AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
000 
WWUS76 KLOX 291752
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1052 AM PDT THU MAR 29 2007


CAZ046-053-054-291900-
/O.CAN.KLOX.WI.Y.0092.000000T0000Z-070329T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1052 AM PDT THU MAR 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS AROUND 40 MPH WILL
CONTINUE IN THE MOUNTAINS THROUGH EARLY AFTERNOON THEN DIMINISH.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:26 AM PDT, 13 minutes earlier.

Area forecast discussion, Mar 29, 2:26 AM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 AM PDT THU MAR 29 2007

.SHORT TERM (TODAY-SATURDAY)...WINDS HAVE PEAKED IN SANTA BARBARA
COUNTY AND HIGH WIND WARNING WILL BE DOWNGRADED THIS MORNING.
SBA-BFL AND SBA-SMX PRESSURE GRADIENTS HAVE DROPPED BELOW
CRITICAL LEVELS AND UPPER-LEVEL SUPPORT IS DIMINISHING. WIND
ADVISORY WILL LIKELY BE CANCELED BEFORE SUNRISE AS GRADIENTS ARE
DROPPING FAST...BUT THREAT STILL EXISTS...SO WIND ADVISORY WILL
LEFT IN EFFECT THROUGH 8 AM PDT. DILEMMA OF THE NIGHT WAS TO ISSUE
OR NOT ISSUE A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE. 06Z RUNS HAVE
VERIFIED THOUGHTS TO GO AHEAD AND ISSUE. THOUGH PRESSURE GRADIENTS
ARE LACKING...BEING ONLY WEAK OFFSHORE. ENOUGH THICKNESS AND 850
MB AND 700 MB THERMAL GRADIENTS EXIST TO WARRANT ITS ISSUANCE. IN
ADDITION...WINDS OFF THE SURFACE CONTINUE TO BE STRONG JUST OFF
THE SURFACE. WINDS PROFILERS INDICATE STRONG WIND DEVELOPING OFF
THE SURFACE THIS MORNING AT SIMI VALLEY. WSNAM AND NAM-WRF ARE
DEVELOPING GOOD THERMAL GRADIENTS BETWEEN THE ANTELOPE VALLEY AND
THE INNER WATERS. NAM-WRF 950 MB THERMAL GRADIENTS ARE 10 DEGREES
CELSIUS...7 DEGREE THERMAL GRADIENTS AT 850 MB...AND 6 DEGREE
THERMAL GRADIENTS UP AT 700 MB. WSNAM IS NOT AS STRONG..BUT STILL
AMPLE. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE VALLEYS
POSSIBLY...AS WELL. TIME HEIGHT SECTIONS AT KVNY AND KBUR INDICATE
POSSIBILITY OF STRONGER WINDS DEVELOPING WITH 40 KNOTS OF OFFSHORE
WINDS AT ABOUT 3000-4000 FEET MSL. FINALLY...WSNAM AND NAM-WRF
950 MB ARE NEAR 30 KNOTS OVER THE MOUNTAINS WITH STRONGER WINDS TO
40-45 KNOTS IN THE SANTA MONICA RANGE.

WINDS WILL DIMINISH LATE THIS MORNING WITH ONLY ISOLATED MODERATE
WINDS POSSIBLE TONIGHT AT MONTECITO AND POSSIBLY ONE OR TWO SPOTS
IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. TREND FOR ONSHORE
FLOW WILL OCCUR INTO THE WEEKEND. LOW CLOUDS AND FOG HAVE BEEN
EXPANDED FOR SUNDAY AND MONDAY NIGHT...BUT SOME COVERAGE MAY STILL
BE NEEDED ON SATURDAY DEPENDING ON THE ONSHORE PATTERN DEVELOPS.
OVER THE WEEKEND...A STRENGTHENING NORTHWEST FLOW WILL PUSH THE
MARINE INTRUSION INTO CENTRAL COAST. ITS PARALLEL ORIENTATION TO
THE SOUTH COAST OF CALIFORNIA WILL LIKELY SPIN UP AN EDDY.

.LONG TERM (SUNDAY-WEDNESDAY)...MODERATE TO STRONG ONSHORE FLOW
SHOULD PERSIST INTO THE WORK WEEK. BASED ON THE LATEST WEATHER
PATTERN...ONSHORE FLOW APPEARS LIKELY AT THE COASTS WITH SOME
INTRUSION INTO THE VALLEYS. LATER PART OF PACKAGE TAKE
CONSERVATIVE APPROACH AS MOSTLY SUNNY SKIES SHOULD WORK OUT FINE
FOR NOW. FOR LATE NEXT WEEK...GFS IS BRING A WEAK TROUGH INTO THE
COASTAL WATERS. AT THE CURRENT TIME...THOUGHTS ARE THAT STORM
SYSTEM WILL LIKELY ONLY INCREASE MARINE LAYER.

&&

.AVIATION...29/0930Z...OFFSHORE WINDS HAVE STRENGTHENED THIS
MORNING AND WILL LIKELY CREATE LOW LEVEL WIND SHEAR ISSUES AT
KVNY AND KBUR THIS MORNING WITH MODERATE TO STRONG UPDRAFTS AND
DOWNDRAFTS. OTHERWISE...VFR CONDITIONS WILL PERSIST.

KLAX WILL CONTINUE TO SEE VFR CONDITIONS AND LIGHT OFFSHORE WINDS
THIS MORNING WITH A USUAL SEA BREEZE AROUND 12 KNOTS.

KBUR WILL CONTINUE TO SEE VFR CONDITIONS. OFFSHORE FLOW
STRENGTHENING OVER THE AREA WILL CREATE LOW LEVEL WIND SHEAR
ISSUES THIS MORNING WITH MODERATE TO STRONG UPDRAFTS AND
DOWNDRAFTS. A LIGHT TO MODERATE OFFSHORE WIND THIS MORNING
OFFSHORE WILL GIVE WAY TO A LIGHT SOUTHERLY WIND IN THE AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...HALL
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 28, 11:07 PM PDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1107 PM PDT WED MAR 28 2007

CAZ034>041-044>047-051>054-059-087-088-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1107 PM PDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

STRONG OFFSHORE WINDS HAVE SURFACED TONIGHT ALONG THE SOUTH COAST OF
SANTA BARBARA COUNTY. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER
MIDNIGHT ALTHOUGH THE SITUATION WILL BE CLOSELY MONITORED. ON THE
COASTAL WATERS...GUSTY WEST TO NORTHWEST WINDS CONTINUE TO
PRODUCE VERY CHOPPY SEAS. THESE WIND WAVES WILL COMBINE WITH A LARGE
NORTHWESTERLY SWELL TO PRODUCE SOME HAZARDOUS CONDITIONS FOR
MARINERS TODAY...WITH AN INCREASED RISK FOR RIP CURRENTS AT THE
BEACHES.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL/WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:41 PM PDTHigh Wind WarningLOX4 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.